Steady low hum - like a gas plant or factory?!?!

I've really been struggling with an odd phenomenom for about a year and didn't think to ask here until I saw a similar post. There is a steady low hum - like a gas plant or factory - sounding in my head. I figured it had something to do with the nearby feed store, but that's been ruled out. They only grind feed at certain times during the day and I hear this noise is 24/7. I thought there might be a bad transformer, so I called the electric company and they checked it and said it was fine as well. I figured maybe there was a random motor running so I turned off all the power in the house, but I could still hear it. The strangest thing is my husband nor anyone else can hear it. I have not been diagnosed with lupus, but I do have most of the symptoms and I suffer from chronic migraines, fibro, and a few other miscellaneous things. Has anyone else experienced this? It's more of a low vibrating hum that goes in and out like an oscillating fan.

4 Replies

oldestnewest
  • This has just started with me . I never notice it until there's complete silence and I freaked myself out . Now I can't stop noticing it . No idea what's going on but it's the most annoying thing , driving me crazy.

  • Could this be tinnitus? Have you discussed it with your GP?

    Have a look at this link and see if it describes your experience.

    nhs.uk/conditions/tinnitus/...

  • Sounds like tinnitus. Many suffer from this here. As do I (tho mine isn't too bad). Some say it's from Lupus, others say from lupus meds (tho I had tinnitus way before taking meds), still others swear it could be from hypothyroidism (I am hypo too) or APS - sticky blood syndrome (no formal APS dx for me but I did test positive to antibodies)).

    I went to ENT. Everything looked fine and I have no hearing loss. No one can really say what causes it and as far as I know, there aren't any treatments.

    Always good to mention to your doctor. They may have some insight.

  • I agree - sounds like Tinnitus.

    When I have a flare and need to take 10mg Pred or above I get Tinnitus. It's listed as one of the side effects of Pred. Once I start tapering the Tinnitus subsides.

You may also like...